MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the doctor observed a defect on an intraocular lens (iol).Looking through the slit lamp it appeared that the center ring was smeared on the lens.The lens remains implanted in the patient¿s left eye, and the doctor is not explanting the lens at this time.Additional information indicated confirmed that the lens remains implanted.That there have been no interventions and no injury reported.The patient has no complaints or issues.No further information was provided.The patient had bilateral lens implantation.This report is for patient¿s left eye.A separate report will be submitted for the right eye of the patient.
 
Additional Manufacturer Narrative
Section a4 & a5: unknown/ asked but not available.Section b3: date of event: exact date is unknown/not provided.Best estimate date is on or after (b)(6) 2022 (date that the lens implanted).Section d6b: if explanted, give date: not applicable as the device remains implanted.Section h3-other (81): the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the date ((b)(6) 2022) was inadvertently entered in the section h10 narrative of the initial mdr report in the following sentence "section b3: date of event: exact date is unknown/not provided.Best estimate date is on or after (b)(6) 2022 (date that the lens implanted)." which is incorrect.The correct date that should have been entered is (b)(6) 2022.In review, it was also noted that an incorrect date ((b)(6) 2023) was inadvertently entered in the section g3 of the initial mdr report instead of "(b)(6) 2023"; therefore, the information has been corrected in this supplemental mdr report and the following fields were updated accordingly: section b3: date of event: exact date is unknown/not provided.Best estimate date is on or after (b)(6) 2022 (date that the lens implanted).Section g3: date received by manufacturer: may 23, 2023.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17159616
Report Number3012236936-2023-01541
Device Sequence Number12109143
Product Code MFK
UDI-Device Identifier05050474751316
UDI-Public(01)05050474751316(17)240224
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale